MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE HX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE HX; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-3-4-HX-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium coil failed to detach.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm with a max diameter of 5mm and a small neck diameter.It was noted the patient's blood flow and vessel tortuosity were normal.It was reported that a few coils had already been implanted without issue, and then the axium coil was inserted into the aneurysm, but would not detach with the instant detacher (id).The id was used three times, the manual detachment method was performed, but the coil still failed to detach.The axium coil was carefully removed from the microcatheter, and another coil was used to complete the procedure with no issues.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Ancillary devices include a 6f terumo, 6f envoy, echelon 10, traxcess guidewire, and scepterhx 4/11.
 
Additional Manufacturer Narrative
D10: device available for evaluation - additional information g4.Date mfr rec ¿ additional information h2: type of follow up - device evaluation h3: device evaluated by manufacturer- additional information h6: codes updated the axium prime pushwire was returned for analysis.There was no implant coil or instant detacher returned with the pushwire.The implant coil found to be detached and missing from the pushwire.The proximal portion of the pushwire appeared to be broken off along with the actuator interface (ai), coupler tube, positive load indicator and break indicator were also found to be missing; with the release wire extending out from the proximal end.Bends were found from the proximal end.The coin was found to be missing.The shield coil was present and intact; but damaged and stretched.No other anomalies were observed.Based on the analysis performed, the report of ¿non-detach¿ was not confirmed as the axium prime pushwire was returned with the implant coil was already detached from the pushwire.The cause for the non-detachment could not be determined.There was no non-conformance to specifications identified that led to the reported issue.Since the ai, coupler tube, positive load indicator, break indicator, implant coil, instant detacher and microcatheter were not returned, any contribution of the ai, coupler tube, positive load indicator, break indicator, implant coil, instant detacher and microcatheter to the issue could not be assessed.In addition, bends were found along the length of the pushwire.This can also be indicative of high tortuosity.It is possible the bends found on the pushwire may contributed to the non-detachment as it would increase resistance when the release wire and coin is being pulled away from the lumen stop.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BARE HX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9741555
Report Number2029214-2020-00159
Device Sequence Number2483189
Product Code KRD
UDI-Device Identifier00847536021075
UDI-Public00847536021075
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2021
Device Model NumberAPB-3-4-HX-ES
Device Catalogue NumberAPB-3-4-HX-ES
Device Lot NumberA743453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer04/09/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR